umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Sepsis as a possible adverse drug reaction in patients with rheumatoid arthritis treated with TNF alpha antagonists
2004 (English)In: Journal of clinical rheumatology, ISSN 1076-1608, E-ISSN 1536-7355, Vol. 10, 119-122 p.Article in journal (Refereed) Published
Abstract [en]

Background: Clinical improvement during the treatment of rheumatoid arthritis (RA) with the TNFalpha antagonists has been well documented. Our knowledge of uncommon adverse drug reactions (ADRs) with these new drugs is more restricted. Concerns have been raised that these types of drugs could cause an increased frequency of infections, and already existing infections are named as contraindications in the product labels. Methods: in Sweden, it is compulsory for healthcare professionals with permission to prescribe drugs to report suspected ADRs to the regulatory authority, the Medical Product Agency (MPA). At the 6 regional centers that are established in Sweden, a preliminary causality assessment is made and the data is transferred online to a database. Results: Between January 1, 1999, and June 30, 2003, 29 cases of sepsis were reported as suspected adverse effects caused by drugs. Seventeen of these cases concerned TNFa antagonists. The MPA has received 3 reports of septicemia in patients from Northern Sweden treated with the TNFa antagonist etanercept. In submitting these reports, factors that can contribute to Susceptibility and to more fatal Courses of serious infections are taken into consideration. Demographic and pharmaceutical factors as well as risks from predisposing conditions are discussed in connection with the cases in this report. Conclusion: There is a need for more information to physicians to be aware of sepsis as a possible and serious ADR during treatment with TNF antagonists, and that patients with predisposing diseases or those who do not regularly visit their rheumatologist could be at higher risk.

Place, publisher, year, edition, pages
2004. Vol. 10, 119-122 p.
Keyword [en]
TNF alpha antagonists; sepsis; adverse drug reactions
Identifiers
URN: urn:nbn:se:umu:diva-39148DOI: 10.1097/01.rhu.0000128734.07926.8cOAI: oai:DiVA.org:umu-39148DiVA: diva2:388938
Available from: 2011-01-18 Created: 2011-01-18 Last updated: 2017-12-11

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Rantapää-Dahlqvist, Solbritt

Search in DiVA

By author/editor
Rantapää-Dahlqvist, Solbritt
In the same journal
Journal of clinical rheumatology

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 14 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf